Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 250, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2004, 4:54 PM CDT for Blanco County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 29, 2004, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 292159 FFWSAT TXC031-300100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BLANCO * UNTIL 800 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS...PRODUCING 0NE TO TWO INCH RAINFALLS. MOVEMENT IS SOUTHEAST AROUND 10 TO 15 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...LOW WATER CROSSINGS...HIGHWAYS AND UNDERPASSES. LAT...LON 3020 9856 3002 9840 3044 9825 3046 9854 $$
2 follow-up statements
000
WGUS74 KEWX 292235
FFSSAT
TXC031-300000-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT THU JUL 29 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR BLANCO
COUNTY...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND A FEW THUNDERSTORMS ENCOMPASSING MUCH OF BLANCO
COUNTY MOVING SOUTHEAST AT 10 TO 15 MPH. THESE STORMS HAVE WEAKENED
IN INTENSITY DURING THE PAST 30 MINUTES AS OF 530 PM...HOWEVER THE
HEAVY RAINS DURING THE PAST HOUR ARE LIKELY STILL PRODUCING SOME
MINOR FLOOD PROBLEMS OVER THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3039 9857 3033 9855 3045 9848 3048 9827
3005 9838 3016 9859 3016 9844 3029 9854
3003 9858 3019 9860
$$000
WGUS74 KEWX 292236 CCA
FFSSAT
TXC031-300000-
FLASH FLOOD STATEMENT...CORRECTION TO ISSUE TIME
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT THU JUL 29 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR BLANCO
COUNTY...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND A FEW THUNDERSTORMS ENCOMPASSING MUCH OF BLANCO
COUNTY MOVING SOUTHEAST AT 10 TO 15 MPH. THESE STORMS HAVE WEAKENED
IN INTENSITY DURING THE PAST 30 MINUTES AS OF 530 PM...HOWEVER THE
HEAVY RAINS DURING THE PAST HOUR ARE LIKELY STILL PRODUCING SOME
MINOR FLOOD PROBLEMS OVER THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3039 9857 3033 9855 3045 9848 3048 9827
3005 9838 3016 9859 3016 9844 3029 9854
3003 9858 3019 9860
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:15 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 29, 2:15 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CDT THU JUL 29 2004 .DISCUSSION... CONVECTION BCMG ORGANIZED ACROSS THE NRN HILL COUNTRY THIS AFTN IN AN AREA OF CONVERGENCE ALONG A SLOW MOVG SFC TROF. A S/W WILL DIVE SWD OVR WEST TX ON THE BACK SIDE OF THE BROAD UPR TROF OVR TX...WHILE A FAIRLY GOOD INFLOW OF WARM GULF AIR EXISTS THIS EVENING. THEREFORE EXPECT CONVECTION TO CONTINUE WELL BEYOND SUNSET...AND WITH MID LVL WINDS PARALLEL TO THE SFC TROF THERE WILL BE A POTENTIAL FOR HEAVY TRAINING RAINFALL AS THE SFC BOUNDARY SAGS INTO THE HILL COUNTRY AND STORMS BACK-BUILD SWWD...SO WILL ISSUE AN FFA THRU 4 AM FRIDAY MORNING. THE UPR TROF SLIPS JUST TO THE EAST DURING THE DAY FRI AND WILL SEE DECREASING POPS FROM THE WEST...BUT CONTD CHC IN THE EAST THRU THE DAY. WILL LEAVE THE FORECAST DRY FOR THE WEEKEND AND NEXT WEEK AS THE UPR RDG BUILDS INTO NM/N TX...HOWEVER SOME THERE COULD BE SOME ISOLD SEA-BREEZE SHOWERS OVR THE SE COUNTIES ON THE SRN PERIPHERY OF THE RDG. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 75 93 / 50 40 30 10 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 50 40 30 10 DEL RIO INTL AIRPORT 76 93 76 95 / 40 20 20 10 SAN ANTONIO INTL AIRPORT 75 90 76 93 / 40 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH FLOODING THROUGH LATE TONIGHT FOR ALL BUT THE SOUTHEAST SECTIONS. && 01/11
Hazardous weather outlook, Jul 29, 5:35 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 AM CDT THU JUL 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 535 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SEVERAL WEAK UPPER LEVEL DISTURBANCES...DAYTIME HEATING AND ABUNDANT MOISTURE ACROSS THE REGION WILL PRODUCE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAINFALL IN A BRIEF PERIOD OF TIME AND CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WITH AMPLE MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AND INTO FRIDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE...MAINLY EAST OF INTERSTATE 35. OVER THE WEEKEND AND INTO EARLY NEXT WEEK...A DRIER WEATHER PATTERN IS EXPECTED WITH UPPER LEVEL HIGH PRESSURE BUILDING ACROSS THE AREA... REDUCING RAIN CHANCES AND ALLOWING TEMPERATURES TO RETURN TO NORMAL EARLY AUGUST VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 3 hr |
| Jul 29, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.